Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

What?!

So I had my period a couple weeks ago. It was a day late and a little shorter and lighter than usual.
And for the past several weeks I've been having what seems like symptoms of pregnancy, headaches, being tired all the time, being made nauseous by some of my favorite foods,wanting stuff to eat that I normally hate, just plain nausea, some constipation and diarrhea, being extremely moody and crying over stupid things, a warm sensation in my lower abdomen, slight cramps in my lower abdomen, having to go pee a lot more often than usual. I took a pregnancy test last week but it came back negative.
I am on birth control, but at the end of February I got behind on it and started taking it again in March so my birth control was off for a bit. I stopped taking it the other day because I am not sure if I am pregnant or not. But yesterday I had a little bit of bleeding, and today I have slight cramping and a little bit of really really dark colored and kind of thick bleeding. It's not constant, it comes and goes, but I'm not due for my next period until next month. So I'm not sure what's wrong with me. Could I be pregnant? Spotting between periods is really unusual for me. Could the spotting be because I stopped taking my birth control a couple days ago? What could the other symptoms be from? Should I take another pregnancy test?
3 Responses
Avatar universal
You're bleeding between "periods" because you quit taking the pill.  Anytime you do that (at the end of the pack or in the middle), you trigger your body to have some breakthrough or withdrawal bleeding since you stopped feeding your body hormones.  

Birth control can cause a lot of the symptoms you were describing (nausea, constipation, diarrhea, moodiness, crying for no reason, nausea at certain smells, cravings, etc.).  I have personally experienced it and had to change the time I took my pill as well as how I took it for a while per doctor's direction.  The more frequent urination could very well be because you're worried (or excited) you're possibly pregnant and paying attention to how often you are going to the bathroom, which in turn, makes it seem like you are going more often.  Been there, done that as well.
Avatar universal
The breakthrough bleeding soaked through a tampon in like an hour and 10 minutes
Avatar universal
I would contact your gynecologist as that is not good.  That's too much bleeding too fast and you need to be monitored.  Breakthrough bleeding, particularly when it's earlier than the end of the pack, tends to be heavier/longer, but what you are experiencing is extreme.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.